Texas, 2010Hail in Texas, May 26, 2010
May 26, 2010 · NWS LUB · 3 events in 2 counties and zones
Several isolated thunderstorms developed during the evening hours across the South Plains and Rolling Plains. A few of the storms across the central South Plains developed small and quarter size hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several isolated thunderstorms developed during the evening hours across the South Plains and Rolling Plains. A few of the storms across the central South Plains developed small and quarter size hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at May 26, 2:41 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, May 26, 2:41 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
341 PM CDT WED MAY 26 2010
.SHORT TERM...
CONVECTIVE SHOWER AND THUNDER CHANCES THIS EVENING CONTINUE TO HINGE
ON PROXIMITY TO FAVORABLE CONVERGENCE AND INSTABILITY NEAR THIS
MORNINGS OUTFLOW BOUNDARY CLOSE TO THE SOUTHERN ROLLING PLAINS. THIS
BOUNDARY HAS WASHED OUT AND LIFTED NORTH BACK TO THE WEST FOR AREAS
ON THE CAP-ROCK AS WELL...WHERE LOW LEVEL MOISTURE HAS RECOVERED
SOMEWHAT THOUGH NOT NEARLY TO LEVELS OF TODAYS RUC OUTPUT. THE
LATEST WRF/NAM SEEMS TO HAVE A BETTER INITIALIZATION OF DEWPOINTS
THAT CONTINUE IN THE UPPER 40S OR LOW 50S FOR MUCH OF CENTRAL AND
NORTHWEST ZONES.
MINIMAL THUNDER CHANCES WILL BE JUSTIFIED OVER SOUTHWESTERN COUNTIES
THIS EVENING...WHILE A SOLID CHANCE WILL CONTINUE AS COMPLEX EDGES
SOUTH THROUGH THE SOUTHERN ROLLING PLAINS. ACTIVITY SHOULD CLEAR
MOSTLY SOUTH OF THE AREA THIS EVENING...WHILE ONE OR TWO STORMS OVER
EASTERN NEW MEXICO MAY BE ABLE TO DRIFT CLOSE TO WESTERN BORDER
AREAS BUT SEEMS DOUBTFUL THIS EVENING GIVEN WEAKENING STEERING
COMPONENTS.
UPPER RIDGE WILL CONTINUE BUILDING INTO THE AREA ON THURSDAY. LOW
LEVEL MOISTURE WILL INITIALLY BE GOOD...BUT WITH AFTERNOON MIXING
WILL NATURALLY DIMINISH. CONSIDERED ADDING ISOLATED THUNDER COVERAGE
FOR THURSDAY AFTERNOON...BUT THE WEAKENING FLOW WILL FURTHER LIMIT
COVERAGE AND WE ARE UNCERTAIN IF OR WHERE HELPFUL BOUNDARIES MAY
RESIDE. SO WILL PASS THIS TO THE NEXT SHIFTS FOR THEIR CONSIDERATION.
RMCQUEEN
&&
.LONG TERM...
HIGHLY AMPLIFIED FLOW...WITH AN UPPER LEVEL RIDGE AXIS NEARBY...WILL
DOMINATE THE EXTENDED FORECAST EARLY ON. THIS WILL RESULT IN
SLIGHTLY ABOVE AVERAGE TEMPERATURES AND MINIMAL STORM CHANCES LATE
THIS WEEK AND EARLY INTO THE WEEKEND. OF NOTE THOUGH...THE RIDGE IS
NOT THAT STRONG NOR CENTERED DIRECTLY OVERHEAD...SO IT MAY NOT FULLY
SUPPRESS ALL STORM CHANCES. WRF-NAM CONTINUES TO BE THE OUTLIER AND
ADVERTISE POTENTIAL ISOLATED ACTIVITY FRIDAY AND SATURDAY AFTERNOON.
THE GFS...ON THE OTHER HAND...IS DRY THROUGH THIS PERIOD WITH
PROGGED SOUNDINGS DEPICTING MID-LEVEL TEMPERATURES SLIGHTLY WARMER
/MID-LEVEL INVERSION A BIT STRONGER/ THAN THE WRF-NAM.
REGARDLESS...IF ANY ISOLATED ACTIVITY DOES DEVELOP...RELATIVELY
MODEST "SKINNY" CAPE AND MINIMAL WIND SHEAR WOULD KEEP CONVECTION
UNORGANIZED AND BRIEF. HENCE...HAVE KEPT POPS FRIDAY AFTERNOON AND
SATURDAY AFTERNOON AROUND 10 PERCENT...WHICH IS LIKELY OVERSTATING
ANY POTENTIAL COVERAGE.
THE UPPER RIDGE WILL GRADUALLY SHIFT EAST AND BREAK DOWN BY LATE IN
THE HOLIDAY WEEKEND AS THE WESTERN CONUS TROUGH LIFT OUT TO THE
NORTHEAST. THIS WILL LEAVE WEAK SOUTHWEST FLOW ALOFT ACROSS THE
AREA...BECOMING MORE ZONAL BY EARLY NEXT WEEK. AS THE SYSTEM
APPROACHED THE CENTRAL/NORTHERN HIGH PLAINS...THE LEE TROUGH
WILL DEEPEN IN EASTERN NM AND MAY BE THE FOCUS FOR CONVECTION LATE
SATURDAY. HOWEVER...IT APPEARS APPRECIABLE STORM CHANCES MAY STAY
WEST OF THE CWA. THEN...AS THE SYSTEM EJECTS INTO THE DAKOTAS AND
SOUTHERN ALBERTA/MANITOBA...THE LATEST MEDIUM RANGE GUIDANCE IS NOW
IN DECENT AGREEMENT THAT AN OUTFLOW AIDED COLD FRONT WILL DIP INTO
THE AREA FROM THE NORTH LATE SUNDAY OR MEMORIAL DAY. IT APPEARS
ENOUGH LOW-LEVEL MOISTURE/INSTABILITY WILL BE IN PLACE TO RESULT IN
A CHANCE OF STORMS. THUS...HAVE BUMPED UP POPS AND ADDED A MENTION
OF STORMS ACROSS THE NORTH SUNDAY AFTERNOON AND AREA-WIDE SUNDAY
NIGHT. THE FRONT WILL THEN STALL OUT AND LIFT NORTH MONDAY OR MONDAY
NIGHT...TAKING THE FOCUS FOR PRECIPITATION WITH IT. HOWEVER...A
DRYLINE WILL LIKELY REESTABLISH ITSELF OVER THE CWA ON TUESDAY AND
MAY BE THE IMPETUS FOR MORE CONVECTION CHANCES...THOUGH ENOUGH
UNCERTAINTY TO INSERT IN THE FORECAST JUST YET. THE END OF THE
FORECAST...BY THE MIDDLE TO END OF NEXT WEEK...BECOMES EVEN LESS
CLEAR. THERE IS A GENERAL CONSENSUS THAT A LOW AMPLITUDE RIDGE WILL
BUILD IN ADVANCE OF A LARGE EASTERN PACIFIC TROUGH...BUT IT IS
UNCLEAR WHETHER THIS RIDGE WILL BE CENTERED ACROSS THE WESTERN
STATES OR CLOSER TO HOME. THE FORMER WOULD MEAN NORTHWEST FLOW AND A
POSSIBLE FROPA WITH AN INCREASE CHANCE OF STORMS WHEREAS THE LATTER
WOULD EQUAL WARM AND DRY WEATHER. FOR NOW HAVE MAINTAINED THE STATUS
QUO WITH A WARM AND DRY FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 58 86 60 87 58 / 10 10 10 10 10
TULIA 59 87 62 90 61 / 10 10 10 10 10
PLAINVIEW 61 87 62 90 62 / 10 10 10 10 10
LEVELLAND 61 88 63 89 62 / 20 10 10 10 10
LUBBOCK 64 88 64 89 63 / 20 10 10 10 10
DENVER CITY 61 88 64 90 63 / 10 10 10 10 10
BROWNFIELD 62 89 64 90 64 / 20 10 10 10 10
CHILDRESS 66 91 66 90 66 / 20 10 10 10 10
SPUR 65 88 66 91 66 / 20 10 10 10 10
ASPERMONT 67 89 68 91 68 / 30 10 10 10 10
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
05/23
Hazardous weather outlook, May 26, 10:40 AM CST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1140 AM CDT WED MAY 26 2010
TXZ021>044-271645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1140 AM CDT WED MAY 26 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...TODAY AND TONIGHT
CONVECTIVE
THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA THIS
AFTERNOON AND EVENING. THE BEST CHANCE FOR STORMS EARLY IN THE
AFTERNOON WILL BE LOCATED ACROSS THE FAR SOUTHEAST PANHANDLE AND
ROLLING PLAINS DUE TO AN OUTFLOW BOUNDARY MOVING SOUTHWEST OUT OF
OKLAHOMA. LATER THIS AFTERNOON AND EVENING...STORM ACTIVITY WILL
BECOME MORE LIKELY ACROSS THE WESTERN AND SOUTHERN SOUTH PLAINS.
THE OVERALL THREAT FOR ORGANIZED SEVERE WEATHER WILL DECREASE
TODAY...HOWEVER INSTABILITY WILL BE SUFFICIENT TO SUPPORT A RISK
OF HAIL UP TO THE SIZE OF HALF DOLLARS AND WIND GUSTS UP TO 60
MPH. THUNDERSTORM ACTIVITY WILL DIMINISH BY EARLY OR MID EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIM CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
THROUGH THE MEMORIAL DAY WEEKEND...HOWEVER THE THREAT OF SEVERE
WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER
SPOTTERS SHOULD STAY ALERT FOR UPDATED WEATHER INFORMATION.
In the hours before
Special weather statement, May 26, 2:25 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
325 PM CDT WED MAY 26 2010
TXZ038-262100-
KING-
325 PM CDT WED MAY 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR KING COUNTY...
AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORM OVER EAST CENTRAL KING COUNTY. THIS
STORM IS MOVING NORTHEAST AT 5 MPH.
PENNY SIZE HAIL AND BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 26, 3:30 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
430 PM CDT WED MAY 26 2010
TXZ030-031-262200-
FLOYD-MOTLEY-
430 PM CDT WED MAY 26 2010
...SPECIAL WEATHER STATEMENT FOR FLOYD AND MOTLEY COUNTIES...
AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORM 15 MILES WEST OF MATADOR...MOVING
EAST AT 5 MPH.
PENNY SIZE HAIL AND BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 26, 4:06 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
506 PM CDT WED MAY 26 2010
TXZ028-034-262230-
HOCKLEY-LAMB-
506 PM CDT WED MAY 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR HOCKLEY AND LAMB COUNTIES...
AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LITTLEFIELD...MOVING NORTHEAST AT 5 MPH.
PENNY SIZE HAIL...WIND SPEEDS UP TO 30 MPH...BRIEF DOWNPOURS ARE
POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
MEADOWS
Hail, Lamb
- When
- May 26, 4:13 PM CST
- Where
- Lamb County, 1 mi S of Littlefield
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.906, -102.320
Skywarn spotters reported pea to nickel size hail just south of Littlefield just before 16:15 CST.
Hail, Lubbock
- When
- May 26, 5:53 PM CST
- Where
- Lubbock County, 10 mi ESE of Lubbock
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.525, -101.690
Hail, Lubbock
- When
- May 26, 6:06 PM CST
- Where
- Lubbock County, 10 mi ESE of Lubbock
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.525, -101.690
Multiple reports of large hail were received from the Ransom Canyon area of eastern Lubbock County around 18:00 CST. Initial reports indicated that nickel size hail covered the ground at 17:53 CST. By 18:06 CST, the storm had intensified and hailstones grew to the size of quarters.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New York, May 26, 20102 deaths · 1 event
- Tornadoes and Flash Flood in Colorado, May 26, 20101 injured · $70 million · EF0 · 59 events
- Hail in Wyoming, May 26, 2010$46 million · 1.75 in hail · 2 events
- Flash Flooding and Hail in Illinois, May 26, 2010$9.8 million · 1.75 in hail · 13 events
- Tornado and Hail in Louisiana, May 26, 2010$5.0 million · EF0 · 15 events
- Hail in Colorado, May 26, 2010$2.0 million · 3 in hail · 22 events
- Hail and Damaging Winds in Massachusetts, May 26, 2010$708,000 · 1.75 in hail · 39 events
- Hail and Damaging Winds in Vermont, May 26, 20101 injured · $385,000 · 1 in hail · 32 events
- Tornado and Flood in Illinois, May 26, 2010$230,000 · EF0 · 6 events
- Flash Flood and Hail in Montana, May 26, 2010$130,000 · 1.75 in hail · 11 events
- Tornado and Flash Flooding in Montana, May 26 to 28, 2010$52,000 · EF0 · 14 events
- Hail and Damaging Winds in Connecticut, May 26 to 27, 2010$41,000 · 1.5 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 232005, 232013, 232012.